Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 26, 2004, 4:26 PM EDT for Bladen County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2004, 4:26 PM EDT (20:26 UTC)
- Expired
- Apr 26, 2004, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Bladen County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS52 KILM 262026 SVRILM NCC017-262115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 425 PM EDT MON APR 26 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 515 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHERN BLADEN COUNTY...OR 12 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 45 MPH. MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH... DEADLY LIGHTNING AND HEAVY RAIN. LAT...LON 3482 7856 3466 7845 3499 7764 3520 7779 $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:30 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 26, 2:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT MON APR 26 2004 .DISCUSSION... LITTLE DOUBT ABOUT CATEGORICAL POPS FOR TONIGHT. SCATTERED SHOWER ACTIVITY HAS MOVED INTO THE WESTERN COUNTIES IN ADVANCE OF FROPA WHILE ISOLATED SHOWERS CONTINUE TO ADVANCE ALONG THE COASTAL COUNTIES. MAIN RAIN BAND ASSOCIATED WITH THE FRONT STILL TO THE WEST BUT STEADILY ADVANCING AND SHOULD MOVE INTO THE WESTERN COUNTIES LATER THIS AFTERNOON AND TO THE COAST TONIGHT. GUIDANCE IS IN FAIRLY GOOD AGREEMENT AS TO CATEGORICAL POPS THIS EVENING. THINK FRONT WILL PUSH OFFSHORE WELL AFTER MIDNIGHT TONIGHT. NOT TOO IMPRESSED WITH CHANCES FOR SEVERE WEATHER...ESPECIALLY ALONG THE COAST WHERE THE MARINE INFLUENCE WILL PUT A DAMPER ON STRONG CONVECTION. FOR TUESDAY...WILL BE KEEPING IN LOW CHANCE POPS ALONG THE IMMEDIATE COAST EARLY IN THE MORNING...THEN RAPID CLEARING FOR THE REMAINDER OF THE MORNING AS HIGH PRESSURE PUSHES IN FROM THE GULF COAST. HIGH PRESSURE CENTER MIGRATES OFFSHORE WEDNESDAY. DRY FORECAST WEDNESDAY THROUGH FRIDAY. LONG RANGE GUIDANCE IN GOOD AGREEMENT ON NEXT FRONT MOVING INTO THE AREA LATER ON SATURDAY. WILL GO WITH LOW CHANCE POPS THEN THRU SUNDAY FOR NOW. && .MARINE... SURFACE FRONT SLOWLY PROGRESSING TOWARD THE COAST THIS AFTERNOON... NOT GETTING MUCH HELP FROM SW WINDS ALOFT. IT SHOULD MAKE IT OFFSHORE AFTER 06Z AS THE UPPER TROF AXIS SHIFTS EAST OF THE MISSISSIPPI RIVER VALLEY. WINDS HAVE BEEN SLOW TO COME UP AND SEAS HAVE HELD IN THE 3-4 FT RANGE AT 41013...BUT SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AS 5-6 FT SEAS SHOULD BE REACHED THIS EVENING. CONVECTION OVER THE WATER HAS REMAINED ISOLATED SO FAR BUT WILL BECOME MORE WIDESPREAD AFTER 00Z. NOT OVERLY EXCITED ABOUT THE PROSPECTS FOR THUNDER OVER THE WATER AS LAPSE RATES HELD IN CHECK BY RELATIVELY COOLER SSTS. WINDS SHIFT TO NNW BY AROUND 09Z AND PRECIP WILL BEGIN SHUTTING DOWN. WINDS REMAIN NW THROUGH TUE AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE HIGH WILL MOVE OVERHEAD WED...THEN OFF THE MID-ATLANTIC COAST. SOUTHEAST RETURN FLOW WILL SET UP THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 61 73 44 68 / 80 30 00 00 LUMBERTON 56 73 43 71 / 80 10 00 00 FLORENCE 57 73 44 71 / 80 10 00 00 MYRTLE BEACH 60 73 46 67 / 80 30 00 00 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...SMALL CRAFT ADVISORY AMZ250-252. SC...SMALL CRAFT ADVISORY AMZ254-256. && PUBLIC...REK MARINE...CRM
Hazardous weather outlook, Apr 26, 3:45 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 345 PM EDT MON APR 26 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270400- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 345 PM EDT MON APR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...THIS EVENING AND TONIGHT A COLD FRONT NOW APPROACHING THE FORECAST AREA WILL MOVE ACROSS THE REGION TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE EASTERN CAROLINAS ALONG AND IN ADVANCE OF THIS FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND LOCALIZED FLOODING. THE POTENTIAL FOR SEVERE WEATHER WILL NO LONGER EXIST ONCE THE FRONT PUSHES OFF THE COAST EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THIS EVENING AND TONIGHT. KREITNER
In the hours before
Special weather statement, Apr 26, 3:40 PM EDT, 46 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 340 PM EDT MON APR 26 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270400- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 340 PM EDT MON APR 26 2004 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A COLD FRONT NOW APPROACHING THE AREA WILL MOVE OFF THE COAST AFTER MIDNIGHT TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE EASTERN CAROLINAS AS THE FRONT MOVES INTO THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND LOCALIZED FLOODING. PEOPLE ACROSS THE AREA SHOULD CLOSELY MONITOR WEATHER CONDITIONS LATER TODAY AND THIS EVENING. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED. ALL PERSONS SHOULD BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. KREITNER
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.